Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Finished Accutane. Need treatment for scaring and pigmentation problems. What should I do?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5910 Questions
Question
hello, I finished Accutane 6 months ago, now wanted to treat my scaring and pigmentation/redness. I went to my derm and she had ipl laser for this. So I did one treatment, my face has been breaking out everyday since the treatment, and got scab red bumps in some spots where treated, I don't know what to do, cant go back for another 15 days. Why has this happened to me and what should I do
Posted Fri, 18 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 4 hours later
Brief Answer:
detailed answer below

Detailed Answer:
Hello,
Thanks for the query,
There is no need to go for IPL to remove pigmentation.
Better you could have gone for peels or skin lightening creams.

As for now you use a mild steroid cream like hydrocortisone for 7 days.
Later when the redness decreases you can use skin lightening creams.

Various creams are available like melalite xl, lookbrite, Lumaglow etc.
You can take any of them.

The following should be procedure to use it.

1. Wash your face in evening around 7.
2. Dry face and apply cream all over your face.
3. Keep it for one hour.
4. Wash face again.
5. Apply some moisturising cream and sleep.
6. In morning apply a sunscreen with spf at least 30.

Do this for a month, you will see the results.

Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Finished Accutane. Need treatment for scaring and pigmentation problems. What should I do? 24 hours later
Well I already started doing this ipl laser treatments so shouldn't I finish them? Like my scars are improving it's just I'm getting pimples now... Don't know why I'm getting them and what should I do about them?
 
 
Answered by Dr. Rahul Kumar 2 hours later
Brief Answer:
detailed answer below

Detailed Answer:
Hello,
Acne ( pimples) comes in flares.
As you have stopped accutane now, this flare is common.
You first try to control these pimples with creams.
Later you can continue with IPL.

Apply adapalene gel in night and clindamycin gel in morning.
Do this for 15 days the pimples will come under control, then you can go for IPL.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor